Dermatology Community
Red rash/sore/discolouration on penis shaft
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Red rash/sore/discolouration on penis shaft

Hi,
My bf has suddenly developed a red rash/sore/discolouration on the shaft of his penis. It looks really angry and raw, but the skin is not raised or scaly or anything, it has just changed to this very bright red colour. Been trying to find clues on the net as to what it could be, but with not much luck and starting to freak myself out!! He says it is only sore when sex gets rough, which I figure is just caused by friction. But it has been persisting for almost two weeks now, without getting any better or worse.
Am I worried for no reason?? From what I have found out so far, my best guesses are a yeast infection or eczema (although he has never had this before). Is it possible to be something far worse??

Any thorts and opinions are greatly appreciated!!
Related Discussions
10 Comments Post a Comment
Blank
Avatar_f_tn
Hi,

It could be eczema, sweat dermatitis, allergic reactions or eczema.

He needs to wash the areas several times with fresh water. Do not use any cosmetic products at the sites.

Apply calamine lotion at the site of the lesions and see if it helps. He could take some oral antihistamine medications like cetrizine or loratadine. You need to maintain a good personal hygiene .

Anti-itch drugs, often antihistamine, may reduce the itch during a flare up of eczema, and the reduced scratching in turn reduces damage and irritation to the skin.

For mild-moderate eczema a weak steroid may be used (e.g. hydrocortisone or desonide), whilst more severe cases require a higher-potency steroid (e.g. clobetasol propionate, fluocinonide).

Eczema can be exacerbated by dryness of the skin. Moisturizing is one of the most important self-care treatments for sufferers of eczema. Keeping the affected area moistened can promote skin healing and relief of symptoms.

http://en.wikipedia.org/wiki/Eczema

Let us know if you need any further information.

It would be advisable to consult a skin specialist for his symptoms and a proper clinical examination.

Let us know if you need any other information and post us on how he is doing.

Regards.

Blank
Avatar_n_tn
Thankyou for your comments!
I was going to get some camomile lotion for it today anyway, figured it could only help, and will get him some anti-histomine as well. Will this help even if it has never been itchy?
He has been using vasoline on the area regularly for the last 6months anyway to increase sensitivity, so it is always fairly moist. If he starts using a mild steroid and it turns out not to be eczema, will this do him any harm??

Thanks again!!!
Blank
Avatar_f_tn
Hi,

Glad to know that the post was of some help to you and it is nice of you to respond back and keep us updated.

A mild steroid would not do harm - would rather help the lesion to resolve. Also try calamine lotion. He needs to maintain good personal hygiene.

If the lesions persist - consult a doctor for a proper clinical examination.

Let us know if you need any other information and post us on how he is doing.

Regards.
Blank
Avatar_m_tn
if it doesnt get any better he should go to the dr and insist on a test for yeast.  I have gotten them before and suffered for weeks while drs have told me its eczcema, just irritation, dry skin, in your head, whatever... I finally inisited that my dr give me a antifungal cream because nothing else was working or making any difference and it was gone in 3 days.  if he has a yeast (candida) problem you may also, dont have sex till both of you are back to normal.

Blank
Avatar_n_tn
Thanks for the comments everyone!
Originally i also thort a yeast infection, cause I do tend to get them, so gave him some canestan for it which only made it itchy, hasnt cleared it up at all. so perhaps not??? Not really sure...

Also, can you gat mild steroids over the counter?? Cause he cant get a doctors appointment till late next week, and demotologist appointments are hard to come by in my area (3month wait!), so something over the counter would be better.

Cheers
Blank
Avatar_m_tn
I would take the itch to mean that it is fungal, this stuff gets deep in to a guys plumbing and can take months to clear up.  For me, oral antifungal tablets are usually needed.

Blank
Avatar_m_tn
Also be careful with any steroids, they can fuel the fungal/candida problem.
Blank
Avatar_f_tn
Hi,

How is he doing now?

Mild steroid creams are available over the counter.

Have you tried calamine lotion? Has it helped?

Let us know if you need any other information and keep us posted.

Regards.
Blank
Avatar_n_tn
Well he finally went to see the doctor, thinks it is just some form of dermatitis, and perscribed a mild steroid cream for it, which has helped heaps. Looks like it has just about gone now, only gets a little red when he has a shower, puts the cream on and it goes.

Thanks guys for your comments, I was rather worried!!
Blank
Avatar_f_tn
Hi,

Glad the post was of help to you - it is nice to know that he is symptomatically better now.

Do consult with your doctor about the duration of the medication.

Ask him to maintain good personal hygiene and wear lose comfortable cotton clothes preferably.

Let us know if you need any other information and post us on how he is doing.

Regards.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Dermatology Answerers
995833_tn?1375604252
Blank
maatson
Other
209987_tn?1334790318
Blank
tschock
AB
1096512_tn?1384893378
Blank
vedadhar
Hyderabad, India
Avatar_f_tn
Blank
diane493